Erowid References Database
“Les effets de la psilocybine dans un cas d'hysterie”.
Semaine d. hop.. 1961.
The case history of a 17-year-old girl is reported. She showed severe disorders of gait of hysterical origin for 5 years. Investigations had confirmed the origin. A narco-analytical treatment brought to light only a few elements; the patient was discharged improved. . After 3 months, the girl was hospitalized again because of a relapse and therapy with Psilocybin was tried. Psilocybin 3 mg. i.m. did not show any result. A second injection of 9 mg. Psilocybin i.m. the following day brought the expected reaction in 3 separate phases. After a first, acute agitated phase and a second euphoric phase which was combined with hallucinations, the third, a depressive phase which was divided into two parts could be observed after approximately 1 1/2 hours. The first part of this third phase consisted mainly of confused ideas and expressions, wherease the patient was able to abreact her anxiety in the second part. It thereby became obvious that the disorders induced by hysteria originated in extremely poor family conditions and in regressed feelings toward the older sister who escaped from the home life by marriage. The hysterical disorders of gait disappeared completely the following days. . Psilocybin is recommended in manifestations induced by hysteria because it reveals memories and thus can play a liberating role.
[ Cite HTML